MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CV-17702-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "(b)(6) 2026, the swg was found kinked during insertion into patient." the user changed to a new set to complete the procedure.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire inserted through the distal lumen of a 2-lumen cvc.Definite signs of use in the form of biological material were observed.Upon removal, the guidewire was observed to be unraveled from the proximal end.Kinking was also visible along the guidewire body and the distal j-bend appeared misshapen.Additionally, two kinks were observed along the catheter body.Microscopic examination of the guidewire confirmed the core wire was broken adjacent to the proximal weld.Both welds were present and appeared full and spherical.The major kinks in the guidewire body measured 80mm, 340mm, 364mm, 387mm, 487mm, 525mm, and 570mm from the proximal end of the core wire.The broken core wire measured 600mm in length, which is within the specification of 596mm - 604mm per the guidewire product drawing; therefore, no pieces of the core wire appear to be missing.The outside diameter of the guidewire measured 0.80mm, which is within the outer diameter specification of 0.788mm - 0.826mmmm per the guidewire product drawing.The catheter was kinked 55mm and 154mm from the juncture hub.The catheter body length measured 215mm, which is within the specification of 207mm - 227mm per the catheter product drawing.The catheter body outer diameter measured 2.38mm, which is within the specification limits of 2.36mm - 2.46mm per the catheter extrusion product drawing.After removal of the guidewire from the catheter, a lab inventory guidewire (outer diameter measured 0.80mm) was passed through the distal extension line and catheter body.Resistance was encountered at the location of the kinks.Additionally, biological material was observed exiting the distal lumen.Performed per ifu statement, "thread tip of catheter over guidewire".The returned guidewire was not able to be functionally tested due to the damage and unraveling.A manual tug test confirmed that the distal weld was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The ifu also states, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a kinked guidewire was confirmed through examination of the returned sample.The guidewire was kinked in multiple locations and unraveled from the proximal end.Additionally, the core wire was broken adjacent to the proximal weld.The guidewire and catheter met all dimensional requirements and functional during investigation testing.No manufacturing defects were found during this investigation.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guidewire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24545811
Report Number3006425876-2026-00258
Device Sequence Number14884235
Product Code DQY
UDI-Device Identifier10801902183771
UDI-Public(01)10801902183771(11)240524(17)290430(10)71F24E0903(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCV-17702-E
Device Lot Number71F24E0903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown